Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 78, NWS Denver/Boulder, CO

June 4, 2025Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 4, 2025, 2:51 PM MDT for Weld County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2025, 2:51 PM MDT (20:51 UTC)
Expired
Jun 4, 2025, 3:45 PM MDT
In force
54 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:41 PM MDT, 10 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms late this afternoon and evening.
  • A few strong to severe thunderstorms over the eastern plains Thursday afternoon.
  • Slow warming trend into the weekend, with chances for showers and storms each day through the week.
Area forecast discussion, Jun 4, 2:41 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
241 PM MDT Wed Jun 4 2025

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms late this
  afternoon and evening.

- A few strong to severe thunderstorms over the eastern plains
  Thursday afternoon.

- Slow warming trend into the weekend, with chances for showers
  and storms each day through the week.

&&

.DISCUSSION /Through Wednesday/...
Issued at 241 PM MDT Wed Jun 4 2025

It has taken a while, but clouds have scattered out over most of
the area, which should allow temperatures to reach the upper 60s
to lower 70s. This combined with dew points in the mid to upper
40s will lead to MLCAPE up to 800 J/kg. Some of the storms that
develop may be strong with small hail and heavy rain. We are
seeing scattered to numerous showers and thunderstorms across the
Four Corners region being produced by a shortwave trough lifting
east- northeast out of the Desert Southwest. This trough will
trigger scattered to numerous showers and thunderstorms late this
afternoon (after 4pm) and this evening.

Another weak shortwave trough is expected to bring a round of
showers and thunderstorms Thursday. Timing will be earlier in the
day with storms expected to develop a little after noon. At the
surface, a trough drifts east across eastern Colorado Thursday.
Best moisture and instability will be east of it with MLCAPE
900-1200 J/kg. Shear will be good as well, so a few of the storms
that form in this environment could become severe. To the west of
the trough across the Front Range, there will still be enough
moisture and instability for scattered to numerous showers and
thunderstorms.

On Friday, we will see a shortwave trough push across the region.
This will produce another round of scattered to numerous showers
and thunderstorms. Mostly cloudy skies and an easterly wind will
result in slightly cooler temperatures. This will lead to a little
less instability with MLCAPE up to 700 J/kg, so most/all of the
storms are expected to be sub-severe.

Saturday will be the one dry (mostly) day. Subsidence behind
Friday's system will result in drier and warmer conditions. Most
locations over northeast Colorado are expected to top 80 degrees.
Can't rule out a few high-based showers/storms over the higher
terrain, but chances are less than 20 percent and any shower/storm
will be weak and short lived.

Temperatures take a step cooler Sunday behind a weak cold front
that moves through Saturday evening. North/northeast winds behind
the front will help to increase moisture across the area. This is
expected to be enough moisture for scattered afternoon
showers/storms.

For Monday through Wednesday, a ridge will be weakening as it
shifts east across the Central Rockies Monday and Tuesday. There's
expected to be enough moisture trapped under the ridge for late
day showers and thunderstorms each day next week through at least
Wednesday. Temperatures will warm up to near normal across
northeast Colorado with highs in the upper 70s to lower 80s.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1134 AM MDT Wed Jun 4 2025

It appears there is enough moisture around to keep sct-bkn
cumulus clouds in place through the day. Heights continue to rise,
climbing above 3000 feet around 18Z and then above 6000 feet
21-22Z. Last several runs of the HRRR show storms over DEN 00-02Z.
Changed the PROB30 to a tempo for thunderstorms. Additional
showers will be possible after 02Z, with chances for more storms
low (~10-20%).

Next forecasting challenge, will there be low clouds overnight
and Thursday morning? A surface trough will be in place across
Front Range. Moist southerly winds bring low clouds to the eastern
plains, but for the Denver area it is difficult to tell if we
will see a broad westerly downslope flow dries out the Denver
area, or if a Denver cyclone wins out and the more northerly flow
on the backside of the cyclone and pulls in the low clouds. Will
follow the general model trend, which is decreasing clouds 10-15Z
Thursday, but keep a few at 2,000 feet for the threat of lower
clouds and the low clouds that are expected to be off to the
east/northeast.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Jun 4, 4:32 AM MDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
432 AM MDT Wed Jun 4 2025

COZ030>051-051045-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
432 AM MDT Wed Jun 4 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible this afternoon. A
few stronger storms could produce small hail and gusty winds, in
addition to briefly heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Near to below normal temperatures are forecast through the rest of
the week, with scattered afternoon showers and thunderstorms each
day. A gradual warming and drying trend is likely by the weekend
into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of hail or gusty winds will be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:17 PM MDTSpecial Weather StatementBOUPark43 min
Jun 4, 3:46 PM MDTSpecial Weather StatementBOUWeld44 min
Jun 4, 4:17 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jun 4, 4:58 PM MDTSpecial Weather StatementBOUWeld47 min
Jun 4, 5:33 PM MDTSpecial Weather StatementBOUDenver57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.